Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 184, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2007, 4:28 PM CDT for Clark County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 13, 2007, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 132128 SVRDDC KSC025-132215- /O.NEW.KDDC.SV.W.0184.070613T2128Z-070613T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 428 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARK COUNTY IN SOUTHWEST KANSAS. * UNTIL 515 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF CLARK STATE LAKE...OR 4 MILES NORTH OF ASHLAND...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CLARK STATE LAKE... RURAL RESIDENCES OF NORTHERN CLARK COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. THIS WARNING REPLACES THE TORNADO WARNING THAT WAS IN EFFECT FOR CENTRAL CLARK COUNTY. LAT...LON 3718 9989 3722 9968 3746 9961 3746 10003 $$ LACY
1 follow-up statement
000 WWUS53 KDDC 132200 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 500 PM CDT WED JUN 13 2007 KSC025-132210- /O.CAN.KDDC.SV.W.0184.000000T0000Z-070613T2215Z/ CLARK KS- 500 PM CDT WED JUN 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHERN CLARK COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3718 9989 3722 9968 3746 9961 3746 10003 $$ 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:16 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 13, 3:16 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT WED JUN 13 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE POSSIBILITY FOR SEVERE LATE THIS AFTERNOON AND EVENING AND HEAVY RAIN TONIGHT. NUMEROUS FEATURES SHOWING UP IN THE 12Z UA ANALYSIS. IN THE UPPER LEVELS, CENTRAL KANSAS WAS UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET EXTENDING FROM THE CENTRAL HIGH PLAINS INTO CANADA. THE WEAK CLOSED SYSTEM THAT MOVED OUT OF THE SOUTHERN ROCKIES OVERNIGHT WAS SITUATED OVER EASTERN COLORADO THIS MORNING. THIS FEATURE WAS SLOWLY WORKING ITS WAY EAST AS 500 MB WINDS ON THE GRANADA PROFILER HAD BECOME LIGHT EASTERLY. PLENTY OF TROPICAL MOISTURE CONTINUES TO FEED NORTHWARD PER THE MOIST AXIS ANALYZED AT 850 AND 700 MB FROM EAST TEXAS THROUGH CENTRAL PORTIONS OF KANSAS AND NEBRASKA. AT THE SURFACE, LOW PRESSURE WAS LOCATED IN THE EASTERN OKLAHOMA PANHANDLE WITH A WEAK COLD FRONT EXTENDING SOUTH. ANOTHER BOUNDARY EXTENDED TO THE SOUTHEAST INTO WESTERN OKLAHOMA. THUNDERSTORMS WERE FIRING ALONG THIS BOUNDARY INTO SOUTHWEST KANSAS THIS AFTERNOON. OVERALL, WIND SHEAR IS NOT VERY IMPRESSIVE THIS AFTERNOON GIVEN THE WEAK UPPER WINDS. 0-3KM HELICITY FROM THE SPC SITE IS NOT TOO IMPRESSIVE EITHER BUT THERE IS SOME TURNING IN THE LOWER LEVELS ALONG AND NORTH OF THE BOUNDARY. SBCAPE VALUES ARE PUSHING 4000 J/KG INTO THE SOUTHEAST PART OF THE CWA. A FEW OF THE STORMS HAVE EXHIBITED SOME ROTATION SO A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON. WOULD THINK THE SEVERE THREAT WILL DROP OFF FAIRLY QUICKLY ONCE WE LOSE THE HEATING. HAVE CONTINUED THE FLOOD WATCH FOR THE EASTERN FEW ROWS OF COUNTIES OVERNIGHT INTO THURSDAY. THIS AREA RECEIVED SOME LOCALLY HEAVY RAIN TODAY WITH SOME FLOODING REPORTED IN EASTERN ELLIS COUNTY. ANY MORE RAINFALL OVERNIGHT WILL ONLY ADD TO THE SITUATION. THROUGH THURSDAY, THE UPPER LOW IS FORECAST TO CONTINUE SLOWLY MOVING EAST INTO NORTHWEST OKLAHOMA. WITH A CONTINUED FEED OF MOISTURE INTO THE REGION, THINK THAT THE THREAT FOR HEAVY RAIN WILL CONTINUE. WHAT THE STORMS DO TONIGHT WILL HAVE SOME BEARING ON WHERE FOCUS FOR STORMS WILL BE THURSDAY AFTERNOON. ANY STORMS IN OUR EASTERN CWA ON THURSDAY WILL BE CAPABLE OF PRODUCING SOME FLOODING RAINFALL. DAYS 3-7... THE MAIN FORECAST CHALLENGE TO THE EXTENDED CENTERS AROUND THE LATE SUNDAY INTO MONDAY TIME FRAME. IT APPEARS THE UPPER TROUGH DYNAMICS WITH THIS EARLY WEEK SYSTEM WILL STAY WELL TO OUR NORTH. HOWEVER...THE ASSOCIATED FRONTAL PASSAGE SHOULD OCCUR EARLY MONDAY AND CAUSE THE POST FRONTAL COOLING AFFECT TO MATERIALIZE SOONER THAN PREVIOUSLY THOUGHT. THINK THIS SHOULD BE A QUICK MOVING SURFACE FRONT AND RESULT IN COOLER HIGH TEMPS MONDAY...LINGERING INTO TUESDAY AND A WARM UP BEGIN AGAIN ON WEDNESDAY. IN DAY 8...THURSDAY...ADDED A 20 POPS EVERYWHERE IN THE AFTERNOON...THINKING STRONG DAYTIME SURFACE HEATING COULD INITIATE A FEW STORMS. && .AVIATION... CIGS WILL BE FLIRTING WITH MVFR HEIGHTS AND BECOME MORE PREVALENT MVFR AFTER 01Z. THUNDERSTORMS WILL CONTINUE TO BE SCATTERED OVER THE AREA AND MAY OCCASIONALLY AFFECT A TAF SITE. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 79 61 83 / 80 60 40 30 GCK 60 78 59 83 / 70 50 30 30 EHA 57 78 57 85 / 50 30 30 20 LBL 60 79 59 84 / 70 50 30 30 HYS 62 78 61 84 / 80 60 30 30 P28 65 82 64 83 / 80 70 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY EVENING FOR KSZ030-031-045-046-065- 066-079>081-089-090. && FN02/12
Hazardous weather outlook, Jun 13, 3:55 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT WED JUN 13 2007 KSZ043-044-061>064-074>078-084>088-140900- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 355 AM CDT WED JUN 13 2007 /255 AM MDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY PROGRESSES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, HOWEVER SOME MAY BE CAPABLE OF SMALL HAIL, STRONG WINDS TO 4O OR 50 MPH, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079>081-089-090-140900- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- 355 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN EXTENDED INTO THURSDAY EVENING. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING WITH 1 TO 3 OR MORE INCHES POSSIBLE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 4O OR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Jun 13, 3:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CDT WED JUN 13 2007 KSZ061-132115- HAMILTON- 226 PM MDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SYRACUSE...MOVING WEST AT 5 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN WESTERN HAMILTON COUNTY...INCLUDING THE CITY OF COOLIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3788 10185 3825 10166 3822 10202 3774 10204 LACY
Local storm report, Jun 13, 3:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
332 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 13 SE ULYSSES 37.45N 101.19W
06/13/2007 E0.75 INCH GRANT KS LAW ENFORCEMENT
&&
GERARDLocal storm report, Jun 13, 4:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
411 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL NE ASHLAND 37.19N 99.77W
06/13/2007 E1.50 INCH CLARK KS PUBLIC
&&
01Local storm report, Jun 13, 4:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
420 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MONTEZUMA 37.60N 100.44W
06/13/2007 E1.00 INCH GRAY KS PUBLIC
&&
GERARDSpecial weather statement, Jun 13, 4:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 422 PM CDT WED JUN 13 2007 KSZ063-077-132200- FINNEY-GRAY- 422 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND GRAY COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHARLESTON...MOVING NORTH AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR MONTEZUMA AND WAS MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3748 10061 3747 10020 3826 10031 3825 10074 LACY
Local storm report, Jun 13, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
425 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 E HUGOTON 37.18N 101.26W
06/13/2007 E0.75 INCH STEVENS KS EMERGENCY MNGR
&&
JBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:18 PM CDT | Special Weather Statement | DDC | Grant | 57 min |
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 65 min |
| Jun 13, 2:58 PM CDT | Special Weather Statement | DDC | Meade | 47 min |
| Jun 13, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 57 min |
| Jun 13, 3:26 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jun 13, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| Jun 13, 3:53 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 67 min |
| Jun 13, 3:57 PM CDT | Tornado Warning | DDC | Stevens | 33 min |
| Jun 13, 4:02 PM CDT | Tornado Warning | DDC | Clark | 28 min |
| Jun 13, 4:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 60 min |
| Jun 13, 4:22 PM CDT | Special Weather Statement | DDC | Gray | 38 min |
| Jun 13, 4:37 PM CDT | Tornado Warning | DDC | Clark | 23 min |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 37 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 35 min |
| Jun 13, 5:01 PM CDT | Special Weather Statement | DDC | Seward | 59 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 67 min |
| Jun 13, 5:19 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | DDC | Lane | 51 min |
| Jun 13, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 31 min |
| Jun 13, 6:44 PM CDT | Special Weather Statement | DDC | Barber | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.